MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67PFSS40
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the bivona tracheostomy cuff did not inflate.There was unknown patient harm or adverse events being reported as a result of the event.
 
Additional Manufacturer Narrative
One sample was received for evaluation.The cuff of the set was observed not to inflate; all the fluid was retained in the pilot balloon.The set was gently massaged per ifu and the cuff was observed to inflate.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.
 
Additional Manufacturer Narrative
One opened and unused device was returned for evaluation.As received, no damage or anomalies were observed.Functional testing was performed and the cuff of the set was observed not to inflate, and all the fluid was retained in the pilot balloon.The set was gently massaged per ifu and the cuff was observed to inflate.The complaint of product not inflating can be confirmed.However, after massaging the cuff the issue was resolved.The ifu states: "if the cuff does not inflate completely, squeeze the pilot balloon while gently manipulating the cuff from the shaft." the lot history was reviewed; no nonconformities were identified that may have contributed to the reported complaint.
 
Event or Problem Description
Additional information was received that the product fault occurrence was when they took it out from the box.There was no patient involvement.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key21777061
Report Number3012307300-2025-03788
Device Sequence Number8000607
Product Code JOH
UDI-Device Identifier10351688518699
UDI-Public(01)10351688518699(17)290226(10)4469919
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67PFSS40
Device Lot Number4469919
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer05/08/2025
06/09/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/30/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown